MAUDE Adverse Event Report: LIVANOVA USA, INC. VASCUCLEAR PRECISION BIPOLAR; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

LIVANOVA USA, INC. VASCUCLEAR PRECISION BIPOLAR; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number VC15
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier was not provided.Patient sex was not provided.Patient ethnicity/race was not provided.(b)(6).A review of the dhr did not identify any deviations, non-conformities or material scrap/requests relevant to the reported issue.If any additional information relevant to the reported event is received, it will be provided in a supplemental report.Device not available for return.
 
Event or Problem Description
Livanova received a report that the plastic tip of the vascuclear precision bipolar broke off during the vein harvesting procedure and was deposited in the patient.The tip was removed by the surgeon and the device was swapped out to complete vein harvesting procedure.There was no report of patient injury.
 
Additional Manufacturer Narrative
One vc15 bipolar device was returned to livanova for evaluation.Visual inspection of the device was able to confirm the reported damage to the tip.However, the returned bipolar also was found to have a bent shaft and a puncture in the packaging, likely where the tip had been forced against a hard surface, indicating that any damage may have been exacerbated during product return.The damage identified appeared to be due to a sharp force at the tip, and was determined to be caused due to rough handling during shipment.Though the damage was confirmed, it is unknown what level of damage was exacerbated by rough handling during return shipment.As livanova is not aware of any other similar event and as the damage was determined to be caused by rough handling during shipment, no corrective action is deemed necessary at this time.

Brand Name
VASCUCLEAR PRECISION BIPOLAR
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
LIVANOVA USA, INC.
14401 w 65th way
arvada CO 80004
MDR Report Key8025103
Report Number1718850-2018-00018
Device Sequence Number1353111
Product Code GEI
UDI-Device Identifier00803622132360
UDI-Public(01)00803622132360(240)VC15(17)210430(10)1811400124
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K102983
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Catalogue NumberVC15
Device Lot Number1811400124
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/02/2018
Supplement Date Received by Manufacturer01/28/2019
Initial Report FDA Received Date10/31/2018
Supplement Report FDA Received Date02/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR
Patient Weight78